Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 6, 2017, 3:20 AM CST for 4 counties in Texas. It took effect at Feb 6, 2017, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2017, 3:20 AM CST (09:20 UTC)
- In effect from
- Feb 6, 2017, 12:00 PM CST
- Expired
- Feb 6, 2017, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3901 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814 WWUS74 KLUB 060920 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 320 AM CST MON FEB 6 2017 TXZ021>023-027-061800- /O.NEW.KLUB.WI.Y.0004.170206T1800Z-170207T0000Z/ PARMER-CASTRO-SWISHER-BAILEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...MULESHOE 320 AM CST MON FEB 6 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING...FROM NOON THROUGH LATE AFTERNOON * WINDS...WESTERLY AT 25 TO 35 MPH WITH GUSTS TO 45 MPH * IMPACTS...DRIVING WILL BE DIFFICULT...PARTICULARLY FOR HIGH PROFILE VEHICLES ON NORTH-TO-SOUTH ORIENTED ROADWAYS. PATCHY BLOWING DUST MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
1 follow-up statement
975 WWUS74 KLUB 061744 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1144 AM CST MON FEB 6 2017 ...WIND ADVISORY CONTINUES FOR THE FAR NORTHWESTERN SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE THROUGH 6 PM... .WIND SPEEDS CONTINUE TO INCREASE THIS AFTERNOON WITH READINGS ALREADY IN THE 25 TO 35 MPH RANGE ACROSS THE SOUTHWESTERN TEXAS PANHANDLE AND EASTERN NEW MEXICO. EXPECT STRONG WINDS TO CONTINUE TO SPREAD INTO THE NORTHWESTERN SOUTH PLAINS THROUGH THIS AFTERNOON. WIND SPEEDS WILL DECREASE SHORTLY AFTER SUNSET TO BELOW ADVISORY LEVELS. TXZ021>023-027-070000- /O.CON.KLUB.WI.Y.0004.170206T1800Z-170207T0000Z/ PARMER-CASTRO-SWISHER-BAILEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...MULESHOE 1144 AM CST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...FROM NOON THROUGH SUNSET. * WINDS...WESTERLY SUSTAINED BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...PARTICULARLY FOR HIGH PROFILE VEHICLES ON NORTH-TO-SOUTH ORIENTED ROADWAYS. PATCHY BLOWING DUST MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:10 AM CST, 10 minutes earlier.
Area forecast discussion, Feb 6, 3:10 AM CST, 10 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 310 AM CST Mon Feb 6 2017 .SHORT TERM... A weak shortwave was working its way across western NM early this morning while a surface low was developing over eastern CO/western KS. These two features will combine to create a warm and windy day for the forecast area. To preface, this won't be the windiest day we have seen in recent weeks, but the wind combined with substantial dry air will make for a critical fire weather day. Winds at H500 and 700 are not nearly as impressive as in recent weeks, though they will suffice to bring strong winds across the northwestern two- thirds of the forecast area this afternoon. The main wind max of around 50 to 60 KT at H500 should begin to cross the southwestern TX Panhandle around noon and spread east/southeastward through 0Z. This area looks most favorable for the highest and most prolonged winds, therefore, we went with a Wind Advisory beginning at 18Z for the southwestern TX Panhandle counties. Winds should taper by 0Z, however, H850 looks to stay perturbed through the night, thereby keeping winds elevated through tomorrow morning. Moisture recovery has been extremely slow on the Caprock overnight after a day where many locations saw min RH values fall into the single digits. With the strong westerly downslope winds this afternoon, expect another extremely dry afternoon. Patchy blowing dust will be possible. .LONG TERM... Another morning with few changes to the long term portion of the forecast. Evolution of the upper levels this week remains similar for a number of runs in row. Zonal flow will transition to a more amplified western ridge/eastern trough pattern followed by the ridge moving eastward across the Plains states. Finally, an upper level trough on the back side of the ridge will drop southward through the intermountain west, closing off over Arizona or southern California before moving further southward into northwestern Mexico. The sensible weather for the period will favor warm and breezy conditions Tuesday and Wednesday. A modest cold front will move through the forecast area Wednesday night with highs being knocked back into the 60s for Thursday. That cool down will be brief as the movement of the ridge overhead brings warm temperatures back as well as some breezy southwest winds. Finally, as the western trough cuts off another trough will move eastward across the US/Canada border driving a cold front southward into the southern Plains. Temperatures should finally return to seasonal norms at that point. Previous model runs had painted some light precipitation with the approaching trough, but now that the bulk of the energy is being kept well to our west that should minimize precip chances for Sunday to the point of removing the mention that had been in the forecast. && .FIRE WEATHER... Strong westerly winds between 25-35 mph and gusts up to 45 will combine with RH values falling into the lower teens to create Red Flag conditions across all but the far southeastern Rolling Plains. Winds are expected to increase across the southwestern TX Panhandle around noon and spread east/southeastward throughout the afternoon. Fuels are extremely dry across the region, adding to the fire danger. In addition, afternoon temperatures will be extremely warm...20 to 25 degrees above normal. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 6 PM CST this evening for TXZ021>042. Wind Advisory from noon today to 6 PM CST this evening for TXZ021>023-027. && 74/07
Hazardous weather outlook, Feb 5, 11:43 AM CST, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1143 AM CST SUN FEB 5 2017 TXZ021>044-061745- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1143 AM CST SUN FEB 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY AND WINDY CONDITIONS WILL DEVELOP MONDAY AFTERNOON LEADING TO THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN PANHANDLE. WINDY CONDITIONS IN EXCESS OF 30 MPH MAY AFFECT PORTIONS OF THE SOUTHWESTERN TEXAS PANHANDLE AND NORTHWESTERN SOUTH PLAINS AS WELL.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:29 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 16 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.